L-asparginase Induced Angioneurotic Edema

Udupa, Karthik S and Thanusubramanian, Harish and Shenoy, Smita and Patil, Navin (2015) L-asparginase Induced Angioneurotic Edema. World Journal of Pharmaceutical Research, 4 (2). pp. 1109-1112. ISSN 2277– 7105

[img] PDF
article_wjpr_1422705675.pdf - Published Version
Restricted to Registered users only

Download (241kB) | Request a copy

Abstract

L-ASPase (L-asparginase) is an important chemotherapeutic agent in the treatment of Acute lymphoblastic leukemia (ALL). Asparagine is required for the malignant growth of tumor cells especially lymphoblastic leukemia cells. An allergic response to L-ASPase is not unusual because it is derived from Escherichia coli and is often recognized as a foreign protein. The hypersensitivity induced by Lasparginase is immediate type of hypersensitivity reaction .We report a 19 year old male with hypersensitivity reaction, angioneurotic edema (immediate type) developed after the second dose of L-asparginase. He had not developed any adverse reaction in the first dose. He was managed with corticosteroid and antihistaminics. The patient recovered and other chemotherapeutic drugs were continued for his present illness of B-cell ALL. This highlights the importance of giving test dose every time we use drugs known to cause hypersensitivity.

Item Type: Article
Uncontrolled Keywords: Acute Lymphoblastic Leukemia; Hypersensitivity; Angioneurotic edema
Subjects: Medicine > KMC Manipal > Medical Oncology
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 15 Jun 2015 05:02
Last Modified: 15 Jun 2015 05:02
URI: http://eprints.manipal.edu/id/eprint/143000

Actions (login required)

View Item View Item